Alert archive / Texas / Special Weather Statements in 2019
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 2, 2019, 11:21 PM CDT for Midland County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2019, 11:21 PM CDT (04:21 UTC)
- Expired
- Jul 2, 2019, 11:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Midland/Odessa, TX
County Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 16 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 2669 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326 WWUS84 KMAF 030421 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 1121 PM CDT Tue Jul 2 2019 TXZ062-030445- Midland TX- 1121 PM CDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIDLAND COUNTY UNTIL 1145 PM CDT... At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Midland International Air and Space Port, or 11 miles south of Midland, moving northeast at 10 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Midland, Cotton Flat and Skywest Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3172 10221 3187 10226 3200 10200 3177 10188 TIME...MOT...LOC 0420Z 245DEG 7KT 3184 10208 $$ 29
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 2, 6:34 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jul 2, 6:34 PM CDT, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 634 PM CDT Tue Jul 2 2019 .DISCUSSION... && .AVIATION... Have removed all the mention of evening storms as current ones have moved off to the south. With persistent S to SE flow will have increasing low level moisture... could see some low clouds develop toward morning with MVFR cigs at MAF and to a lesser extent HOB. && .PREV DISCUSSION... /issued 225 PM CDT Tue Jul 2 2019/ DISCUSSION... There is a broad upper ridge over most of the country with a weakening in the ridge over Texas, Oklahoma, and eastern New Mexico. This weakening will allow for increased chances of showers and thunderstorms across the higher terrain and surrounding plains today. Temperatures today will be near normal with highs mostly in the 90s. The upper ridge shifts slightly east on Wednesday with temperatures heating up a little across the Upper Trans Pecos and thunderstorm chances decreasing a little. This trend will continue into Thursday with temperatures heating up into the upper 90s across portions of the Permian Basin. The upper ridge will remain over the region through the weekend with chances of rain and storms being mostly confined to areas west of the Pecos River. Temperatures will cool slightly to near normal during the weekend. Conditions will pretty much remain the same heading into the middle part of next week. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 71 93 72 96 / 10 10 10 10 Carlsbad 69 100 68 103 / 20 10 10 0 Dryden 72 93 73 98 / 10 10 10 10 Fort Stockton 72 95 72 100 / 20 10 10 10 Guadalupe Pass 64 95 68 95 / 20 10 10 0 Hobbs 67 93 67 98 / 20 10 10 10 Marfa 62 91 61 94 / 20 20 10 20 Midland Intl Airport 71 94 72 97 / 10 10 10 10 Odessa 71 94 72 97 / 10 10 10 10 Wink 72 99 73 103 / 20 10 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jul 2, 2:17 PM CDT, 9 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 217 PM CDT Tue Jul 2 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-031930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 217 PM CDT Tue Jul 2 2019 /117 PM MDT Tue Jul 2 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is a slight chance of thunderstorms through tonight. The strongest storms will be capable of producing frequent lightning, small hail, gusty winds, and brief, heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 2, 5:27 PM CDT, 5 hours 54 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 527 PM CDT Tue Jul 2 2019 TXZ279-022300- Central Brewster County TX- 527 PM CDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 600 PM CDT... At 527 PM CDT, Doppler radar was tracking a strong thunderstorm near Marathon, or 24 miles southeast of Alpine, moving south at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Marathon and Elephant Mountain Wildlife Management Area. LAT...LON 3021 10343 3023 10322 2991 10315 2989 10346 TIME...MOT...LOC 2227Z 356DEG 18KT 3015 10333
Special weather statement, Jul 2, 10:02 PM CDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1002 PM CDT Tue Jul 2 2019 TXZ061-062-030330- Midland TX-Ector TX- 1002 PM CDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECTOR...SOUTHWESTERN MIDLAND AND NORTHERN UPTON COUNTIES UNTIL 1030 PM CDT... At 1002 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Odessa, moving east at 10 mph. Half inch hail and winds in excess of 45 mph will be possible with this storm. Locations impacted include... Odessa, Pleasant Farms and Skywest Airport. This includes Interstate 20 between mile markers 116 and 121. LAT...LON 3168 10246 3186 10236 3190 10204 3165 10203 TIME...MOT...LOC 0302Z 256DEG 9KT 3180 10226 72
Special weather statement, Jul 2, 11:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1121 PM CDT Tue Jul 2 2019 TXZ062-030445- Midland TX- 1121 PM CDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIDLAND COUNTY UNTIL 1145 PM CDT... At 1120 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Midland International Air and Space Port, or 11 miles south of Midland, moving northeast at 10 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Midland, Cotton Flat and Skywest Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3172 10221 3187 10226 3200 10200 3177 10188 TIME...MOT...LOC 0420Z 245DEG 7KT 3184 10208 29
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 10:02 PM CDT | Special Weather Statement | MAF | Midland | 28 min |
| Jul 2, 10:05 PM CDT | Areal Flood Advisory | MAF | Crane, Ector, Midland | 55 min |
| Jul 3, 4:11 PM CDT | Special Weather Statement | MAF | Brewster | 49 min |
| Jul 3, 4:22 PM CDT | Special Weather Statement | MAF | 38 min | |
| Jul 3, 5:17 PM CDT | Special Weather Statement | MAF | Brewster | 28 min |
| Jul 3, 6:08 PM CDT | Special Weather Statement | MAF | Andrews | 37 min |
| Jul 3, 6:43 PM CDT | Special Weather Statement | MAF | Lea | 32 min |
Nearby
Special Weather Statements in Texas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.